Alert archive / Minnesota / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this dense fog advisory at Oct 29, 2021, 1:06 AM CDT for 18 counties in Minnesota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 1:06 AM CDT (06:06 UTC)
- Expired
- Oct 29, 2021, 11:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS73 KFGF 290606 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 106 AM CDT Fri Oct 29 2021 MNZ001>005-007-008-013>015-022-027-291400- /O.NEW.KFGF.FG.Y.0013.211029T0606Z-211029T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, and Detroit Lakes 106 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && Spender $$
5 follow-up statements
955 WWUS73 KFGF 290813 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 313 AM CDT Fri Oct 29 2021 MNZ006-009-016-017-023-024-028>032-040-291400- /O.EXA.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 313 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ001>005-007-008-013>015-022-027-291400- /O.CON.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, and Detroit Lakes 313 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && Spender $$
062 WWUS73 KFGF 291143 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 643 AM CDT Fri Oct 29 2021 MNZ004-005-007-008-291245- /O.CAN.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Kittson-Roseau-West Marshall-East Marshall- Including the cities of Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, and Grygla 643 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved so advisory has been cancelled. $$ MNZ001>003-013>015-022-027-291400- /O.CON.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ West Polk-Norman-Clay-Pennington-Red Lake-East Polk-Mahnomen- West Becker- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, and Detroit Lakes 643 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ006-009-016-017-023-024-028>032-040-291400- /O.CON.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 643 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && Spender $$
519 WWUS73 KFGF 291236 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 736 AM CDT Fri Oct 29 2021 MNZ001-013-014-291345- /O.CAN.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ West Polk-Pennington-Red Lake- Including the cities of Crookston, East Grand Forks, Thief River Falls, and Red Lake Falls 736 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved across the Thief River Falls to Crookston area. $$ MNZ002-003-015-022-027-291400- /O.CON.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Norman-Clay-East Polk-Mahnomen-West Becker- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, and Detroit Lakes 736 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ006-009-016-017-023-024-028>032-040-291400- /O.CON.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 736 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
509 WWUS73 KFGF 291340 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 840 AM CDT Fri Oct 29 2021 MNZ002-003-029-291445- /O.CAN.KFGF.FG.Y.0013.000000T0000Z-211029T1400Z/ Norman-Clay-Wilkin- Including the cities of Ada, Twin Valley, Halstad, Moorhead, and Breckenridge 840 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IS CANCELLED... Patchy dense fog remains possible through 10AM, however, widespread dense fog is diminishing from west to east this morning. $$ MNZ015-022-027-291600- /O.EXT.KFGF.FG.Y.0013.000000T0000Z-211029T1600Z/ East Polk-Mahnomen-West Becker- Including the cities of Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, and Detroit Lakes 840 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...East Polk, West Becker and Mahnomen Counties. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ006-009-016-017-023-024-028-030>032-040-291600- /O.EXT.KFGF.FG.Y.0013.000000T0000Z-211029T1600Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 840 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
280 WWUS73 KFGF 291606 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1106 AM CDT Fri Oct 29 2021 MNZ006-009-017-024-032-291800- /O.EXP.KFGF.FG.Y.0013.000000T0000Z-211029T1600Z/ /O.NEW.KFGF.FG.Y.0014.211029T1606Z-211029T1800Z/ Lake Of The Woods-North Beltrami-South Beltrami-Hubbard-Wadena- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bemidji, Park Rapids, Wadena, and Menahga 1106 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Visibility as low as 1/4 mile in dense fog. * WHERE...Lake Of The Woods, North Beltrami, South Beltrami, Hubbard and Wadena Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MNZ015-016-022-023-027-028-030-031-040-291715- /O.EXP.KFGF.FG.Y.0013.000000T0000Z-211029T1600Z/ East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- East Becker-West Otter Tail-East Otter Tail-Grant- Including the cities of Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 1106 AM CDT Fri Oct 29 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibility has improved overall, however, patchy fog remains possible through around noon, with visibility as low as 3/4 mile. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this dense fog advisory went out at Oct 28, 10:58 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 28, 10:58 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1058 PM CDT Thu Oct 28 2021 .UPDATE... Issued at 1055 PM CDT Thu Oct 28 2021 The main concern for the overnight period will be potential and timing of fog set up. Mist developed across the northern valley for about two hours, however enough mixing with the NW winds helped it erode with this last set of obs. Stratus ahead of a Warroad to Sabin MN line will continue to move east leaving clearing skies in its wake. As the surface ridge slides east, winds will continue to decrease and enhance radiational cooling. Models continue to target mainly NW MN (east of the valley) for fog development by around 07Z. Have adjusted Wx grids for a bit more fog coverage tonight, and will need to monitor for potential headlines closer toward morning. && .SHORT TERM...(This evening through Friday night) Issued at 234 PM CDT Thu Oct 28 2021 Minimal impacts in the short term with high pressure ridge axis traversing the area tonight. That said there is the possibility of another night or morning of some fog impacts across portion of NW MN as light winds and clear skies allow for radiational fog development. Given the clouds today, recent rainfall and saturated blyr persisting will add the fog mention from late tonight through the morning commute Friday along the eastern edge of the RR valley and into lakes country for portions of MN. Tomorrow will see increasing mixing from west to east during the day as southerly flow develops in response to developing low pressure over the high plains. This mixing will bring highs to near 60 in the west to low 50s east. Friday night will be the last night above freezing with the southerly winds persisting and temps holding in the upper 30s. .LONG TERM...(Saturday through Thursday) Issued at 234 PM CDT Thu Oct 28 2021 Principal chances for impactful weather really aren't presenting too much as we head into a tranquil a cooler weather period to begin November. Sat offers best pcpn chances as a wave/sfc cold front moves from DVL early in the day to WC MN by late aftn/eve. Winds will shift to the W and NW and become breezy behind the feature, but little if any pcpn is likely along with it. Flow will be generally NW from this point on, bringing dry and cooler weather to the forecast area. To wit : 850 mb temps dipping below freezing more consistently yielding overnight lows well down in the 20s with corresponding afternoon maxima limited to the 30s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1055 PM CDT Thu Oct 28 2021 The back edge of the stratus has cleared TVF and should be through BJI by midnight (05Z), definitely by the time the 06Z TAFs go into effect. So think all sites will start off VFR (possible exception of MVFR vsbys at TVF), with TVF/BJI seeing vsbys drop rapidly somewhere in the 08Z to 10Z timeframe. Expect IFR cigs for early morning flights as FG develops. Models area a bit slow dissipating FG tomorrow morning, so late morning is possible and will lean towards worse case as no strong confidence of a rapid burnoff after sunrise. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Speicher SHORT TERM...JK LONG TERM...WJB AVIATION...Speicher
Hazardous weather outlook, Oct 28, 11:15 AM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1115 AM CDT Thu Oct 28 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291615- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1115 AM CDT Thu Oct 28 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 11:06 AM CDT | Dense Fog Advisory | FGF | Beltrami, Hubbard, Lake of the Woods, Wadena | 114 min |
Nearby
Dense Fog Advisories in Minnesota, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.